MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS BAERVELDT SHUNT; IMPLANT, EYE VALVE

AMO MANUFACTURING NETHERLANDS BAERVELDT SHUNT; IMPLANT, EYE VALVE
Model Number BG101-350
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5, a6: information unknown/not provided.Section b3: date of event: unknown/not provided.Section d6a: if implanted, give date: unknown/not reported; it is unknown if the iol had any patient contact or if it was implanted.Section d6b: if explanted, give date: unknown/not reported; it is unknown if the iol had any patient contact or if it was implanted.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: device code of 3191 dissatisfaction - quality/design.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the silicone tubing in baerveldt glaucoma shunt is more weak recently.Additional information was received that the surgeon is still noticing the device has changed and indicated that the tubing is more flimsy.The surgeon has trouble inserting in the sclera tunnel.It was also reported that the implant was fully inserted.In addition, because the tubing is flimsier, it has a tendency to kink.When the surgeon sutures the tubing, because it is so fragile, the suture will cut the tubing which is not normal.Lastly, it was reported that after the surgeon sutured some of the tubing's to fixate it, when they perform the flushing test, it leaks from the micro holes in the tubing.Patient status reported as unknown.No other information was provided.This report is for 5 of the 5 reported events.A separate report is being submitted for each of the 5 products.
 
Additional Manufacturer Narrative
Corrected/additional data: upon further review, it was determined that based on the surgeon's report of "after the surgeon sutured some of the tubing's to fixate it, when they perform the flushing test, it leaks from the micro holes in the tubing." in reviewing the initial mdr, it was noticed that the following information was inadvertently not included, it was reported in an optimal case the tubing should be blocked.Hence, the tube leaks during the flushing test.Therefore, the event is no longer considered a reportable malfunction and no further information will be provided.This report is for 5 of the 5 reported events.A separate correction report is being submitted for each of the 5 products.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
BAERVELDT SHUNT
Common Device Name
IMPLANT, EYE VALVE
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19443033
Report Number3012236936-2024-000154
Device Sequence Number15245034
Product Code KYF
UDI-Device Identifier05050474512993
UDI-Public(01)05050474512993(17)250208
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K905129
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2025
Device Model NumberBG101-350
Device Catalogue Number23030817
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date06/01/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown